Welcome, Guest. Please login or register.
April 13, 2021, 12:10:00 pm

Login with username, password and session length


Members
  • Total Members: 35830
  • Latest: reyy
Stats
  • Total Posts: 759171
  • Total Topics: 64352
  • Online Today: 182
  • Online Ever: 4912
  • (November 13, 2019, 02:56:14 am)
Users Online
Users: 2
Guests: 88
Total: 90

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: is this meds related or something else?  (Read 2714 times)

0 Members and 1 Guest are viewing this topic.

Offline 9goug9goug

  • Member
  • Posts: 46
is this meds related or something else?
« on: August 18, 2015, 06:26:44 am »
For about two months now I have been having problems with a rash outbreak that started on my upper thigh/groin, much more extreme on one side than the other. I'd been fine on triumeq for a good few months before this. It wasn't itchy or anything, but almost peeling and blotchy.

Went to the gp, who give me anti fungal cream. Didnt do much for it. Then I went to my id and got more tests for if it was sti related or anything and that was all clear. She gave me more cream. It started to clear up but the steroids were thinning my skin around the area. Ever since it cleared up though its not been perfect and almost like its been on the verge of another outbreak. And now it has again badly, and looks like its even spreading up to my waist and stomach, this time just small flat tiny red dots though.

I'm really scared, because I just want this to go away. I am only 20 and the idea of this being a permanent skin condition is freaking me out. Its been consuming my mind for the last two months just trying to clear it up and the docs don't seem to be giving me much sense of what it could be.

Anyone any ideas if this could be a reaction to Triumeq or what could be wrong?

Offline sohotoronto

  • Member
  • Posts: 20
Re: is this meds related or something else?
« Reply #1 on: August 18, 2015, 11:08:04 pm »
I have been on Triumeq for a month and had peeling on my feet ad shoulder. I got the creams as well. (Also my joints have begun to hurt)

Offline mecch

  • Member
  • Posts: 13,455
  • red pill? or blue pill?
Re: is this meds related or something else?
« Reply #2 on: August 19, 2015, 04:55:38 am »
9goug9goug - people here cannot diagnose your skin condition. Skin conditions can be very difficult to diagnose even by ID and GP.  Why can't you see a dermatologist and try to get to the bottom of this, and get appropriate treatment if possible?
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline mecch

  • Member
  • Posts: 13,455
  • red pill? or blue pill?
Re: is this meds related or something else?
« Reply #3 on: August 19, 2015, 04:59:16 am »
I always had reactive skin before HIV infection, and since I got HIV its been even more reactive.  All kinds of rashes.  The last one neither the GP nor the ID did much about it.  I went to two dermatologists and the second did diagnose it, after biopsies and having me be examined by several other dermatologist colleagues.  I had cream for 6 months which reduced the condition. Now I am doing UV treatments and the results are quite excellent. Its just inconvenient to go 3x a week to the special place for the treatments. But finally, looks like I might be almost cured.

You have to be both patient and persistent with doctors and treatments, when it comes to skin issues.  Don't settle for a cream and lacklustre results.  Get a diagnosis.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline 9goug9goug

  • Member
  • Posts: 46
Re: is this meds related or something else?
« Reply #4 on: August 19, 2015, 08:44:19 am »
I see my id again in just less than two weeks, I'm going to just keep trying home remedies and one of the creams shes already given me before then but I will ask about maybe going to see a dermatologist if she agrees its gotten worse again.

Yeah, I think I would like some type of diagnosis because I am convinced it is something now. Thanks!

Offline mecch

  • Member
  • Posts: 13,455
  • red pill? or blue pill?
Re: is this meds related or something else?
« Reply #5 on: August 22, 2015, 09:17:27 am »
Do you have to get a referral from your GP or ID to see a dermatologist? Is this about insurance/costs?
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline DodgerDawg

  • Member
  • Posts: 83
  • "Dude, It Could Be Worse"
Re: is this meds related or something else?
« Reply #6 on: August 22, 2015, 12:18:21 pm »
For about two months now I have been having problems with a rash outbreak that started on my upper thigh/groin, much more extreme on one side than the other. I'd been fine on triumeq for a good few months before this. It wasn't itchy or anything, but almost peeling and blotchy.

Went to the gp, who give me anti fungal cream. Didnt do much for it. Then I went to my id and got more tests for if it was sti related or anything and that was all clear. She gave me more cream. I

Anyone any ideas if this could be a reaction to Triumeq or what could be wrong?

Hi,

You didn't state your current CD4 count. Yeast infections (fungal infections) are very common in CD4 counts under 200, although they can appear at any CD4 count in a HIV+ patient.

I've found 2.5% Selenium Sulfide Shampoo (you need a prescription) applied head to toe to be very effective at controlling outbreaks of yeast infections on the scalp / body, as well as Ketoconazole topical cream applied directly to the effected areas. Also Fluconazole 100mg daily for thrush, is very effective.

Ask your Infectious Disease doctor (it's the difference between a GP and a specialist. Gp's are most likely to prescribe a mild steroid, and miss the infection altogether. Happens all the time).

Take care,

DD


January 2014 CD4 = 5      .03%  VL = 1,800,000
June      2014 CD4 = 206  .15%  VL =            48
January 2015 CD4  = 211  .13%  VL =            71
June      2015 CD4 = 155  .12%  VL =             UD
July       2015 CD4 = 148  .11%  VL =             48

Offline Wade

  • Global Moderator
  • Member
  • Posts: 3,447
Re: is this meds related or something else?
« Reply #7 on: August 22, 2015, 12:55:52 pm »
 Hi,
I had a friend many years ago who's skin became
very sensitive to different soaps , and especially laundry
detergents . It happened after a med switch.

He changed both and his rash disappeared .
Not saying this is the case with you, just throwing it out there.
Hope you get some relief , Wade
HIV 101 - Basics
 HIV 101
 You can read more about Transmission and Risks here:
 HIV Transmission and Risks
 You can read more about Testing here:
 HIV Testing
 You can read more about Treatment-as-Prevention (TasP) here:
 HIV TasP
 You can read more about HIV prevention here:
 HIV prevention
 You can read more about PEP and PrEP here
 PEP and PrEP

 


Terms of Membership for these forums
 

© 2021 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.